Let's talk about this more, as in my research, I have consistently found the following information from multiple credible medical sites:
- "Symptoms of low thyroid levels include fatigue, muscle aches, constipation, dry skin, weight gain, slow heart rate, sensitivity to cold, or dry brittle hair that tends to fall out easily. These symptoms should disappear as your body adjusts to the medication. If they persist or become bothersome, notify your doctor promptly."
- "Adverse reactions associated with levothyroxine therapy are primarily those of hyperthyroidism due to therapeutic overdosage . They include the following:
General: fatigue, increased appetite, weight loss, heat intolerance, fever, excessive sweating".
- MedlinePlus does not even list fatigue or energy loss as a possible side effect (although there is a litany of side effects listed: Levothyroxine/Levothroid. The fatigue and energy loss comes from low thyroid levels, not from the medication.
If your doctor wants to keep you on this same medication, as your TSH levels are normal, I'm wondering how long you have been using this medication? What is your current dosage? How long ago was your thyroid removed?
Perhaps giving this medication a few more weeks, and noting your energy level and other symptoms could help you talk with your doctor again. Other possible causes of energy loss could be from the weight gain, and could you share with us what your current physical activity level is? Are you able to be physically active, which can increase your energy level? Are you sleeping well, eating well, and feeling mentally OK?
If you answered "yes" to all of these, your other option is to talk with your doctor about this information, and that your current prescription of levothyroxine (brand names: Levothroid®, Levoxyl®, Synthroid®, Unithroid®) is causing tiredness, and you are interested in trying a new brand that may work better, as your understanding is that "fatigue, energy loss, tiredness" is NOT a side effect of this drug unless it is a higher dosage than you need, and are actually side effects of low thyroid levels; not of thyroid levels that are normal. Are there other possible reasons for your tiredness? Would you describe your tiredness as physically "tired" (unable to move for long periods of time without sitting), or more of a "tired" from not sleeping well at night (can't keep eyes open during the day), or are you emotionally/mentally drained and that is causing "tiredness"? (There are so many variations of the word!).
You may want to talk with your doctor or pharmacist either way, to get some preliminary information about the different brands and different doses, as the various brands may effect you differently, and may be worth a try.
To answer your last question about an herbal remedy, there aren't any herbs that have been proven to increase energy (I think we would ALL be taking them!), and many are harmful or interact dangerously with other drugs. You would want to talk with your doctor and pharmacist about possible drug interactions (even though herbs are "natural", they still may have some medicinal properties that interact with prescription and OTC drugs).
Let us know your thoughts on this information, and we will work this out together!